MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned loose inside a large biohazard bag.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was fully advanced.The lens was not present inside the used device.There was no damage observed to the used device.There was no problem found.The plunger was removed and evaluated.The plunger was reinserted into the device.The plunger was secure at the start point with no abnormalities observed.Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was observed.The returned device has the appearance expected of a device which has successfully delivered a lens.The lens was not returned.The lens condition is unknown.No further information has been provided regarding the complaint.If additional information becomes available, the file will be reopened and updated.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that, during intraocular lens implant procedure, there was an error with the injector.The procedure was completed on the same day using a replacement lens.There was no patient harm involved.Additional information has not been requested.

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13940531
Report Number1119421-2022-00628
Device Sequence Number6505999
Product Code KYB
UDI-Device Identifier00380652395182
UDI-Public00380652395182
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model NumberACU0T0
Device Lot Number15295337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2022
Initial Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC
Patient Age69 YR
Patient SexMale